Please use this identifier to cite or link to this item: http://buratest.brunel.ac.uk/handle/2438/8929
Title: Complex scale-free networks with tunable power-law exponent and clustering
Authors: Colman, ER
Rodgers, GJ
Keywords: Random networks;Scale-free networks;Citation network modelling;Clustering
Issue Date: 2013
Publisher: Elsevier
Citation: Physica A: Statistical Mechanics and its Applications, 392(21), 5501 - 5510, 2013
Abstract: We introduce a network evolution process motivated by the network of citations in the scientific literature. In each iteration of the process a node is born and directed links are created from the new node to a set of target nodes already in the network. This set includes mm “ambassador” nodes and ll of each ambassador’s descendants where mm and ll are random variables selected from any choice of distributions plpl and qmqm. The process mimics the tendency of authors to cite varying numbers of papers included in the bibliographies of the other papers they cite. We show that the degree distributions of the networks generated after a large number of iterations are scale-free and derive an expression for the power-law exponent. In a particular case of the model where the number of ambassadors is always the constant mm and the number of selected descendants from each ambassador is the constant ll, the power-law exponent is (2l+1)/l(2l+1)/l. For this example we derive expressions for the degree distribution and clustering coefficient in terms of ll and mm. We conclude that the proposed model can be tuned to have the same power law exponent and clustering coefficient of a broad range of the scale-free distributions that have been studied empirically.
Description: This article is made available through the Brunel Open Access Publishing Fund. It is distributed under a Creative Commons License (http://creativecommons.org/licenses/by/3.0/). Copyright @ 2013 Elsevier B.V.
URI: http://www.sciencedirect.com/science/article/pii/S0378437113005815
http://bura.brunel.ac.uk/handle/2438/8929
DOI: http://dx.doi.org/10.1016/j.physa.2013.06.063
ISSN: 0378-4371
Appears in Collections:Brunel OA Publishing Fund
Dept of Mathematics Research Papers
Mathematical Sciences

Files in This Item:
File Description SizeFormat 
Fulltext.pdf520.49 kBAdobe PDFView/Open


Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.